Alert archive / Maine / Gale Warnings in 2011

Gale Warning 32, NWS Gray, ME

October 30, 2011

NWS Gray, ME issued this gale warning at Oct 30, 2011, 10:11 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2011, 10:11 AM EDT (14:11 UTC)
Expired
Oct 30, 2011, 6:00 PM EDT
In force
8 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WHUS71 KGYX 301411
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1011 AM EDT SUN OCT 30 2011


ANZ151>154-302200-
/O.CAN.KGYX.SR.W.0004.000000T0000Z-111030T1800Z/
/O.NEW.KGYX.GL.W.0032.111030T1411Z-111030T2200Z/
PENOBSCOT BAY-PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1011 AM EDT SUN OCT 30 2011

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE STORM WARNING
HAS BEEN CANCELLED. 


* NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT...DIMINISHING
  TO 20 TO 25 KT WITH GUSTS TO 35 KT LATE TODAY

* SEAS 9 TO 14 FEET THIS MORNING...SUBSIDING TO 7 TO 11 FEET LATE
  THIS AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ150-301800-
/O.CON.KGYX.SR.W.0004.000000T0000Z-111030T1800Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
1011 AM EDT SUN OCT 30 2011

...STORM WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 35 TO 45 KT WITH GUSTS UP TO 55 KT
  THOUGH EARLY THIS AFTERNOON. DIMINISHING TO 25 TO 35 KT WITH
  GUSTS TO 45 KT LATER TODAY. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
2 follow-up statements
091 
WHUS71 KGYX 301754
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
154 PM EDT SUN OCT 30 2011

ANZ150-302200-
/O.CAN.KGYX.SR.W.0004.000000T0000Z-111030T1800Z/
/O.EXA.KGYX.GL.W.0032.000000T0000Z-111030T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
154 PM EDT SUN OCT 30 2011

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE STORM WARNING
HAS BEEN CANCELLED. 

* NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151>154-302200-
/O.CON.KGYX.GL.W.0032.000000T0000Z-111030T2200Z/
PENOBSCOT BAY-PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
154 PM EDT SUN OCT 30 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT...
  DIMINISHING TO 15 TO 25 KT WITH GUSTS TO 35 KT LATE TODAY

* SEAS 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
996 
WHUS71 KGYX 302200
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
600 PM EDT SUN OCT 30 2011



ANZ150>154-311000-
/O.CAN.KGYX.GL.W.0032.000000T0000Z-111030T2200Z/
/O.NEW.KGYX.SC.Y.0085.111030T2200Z-111031T1000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
600 PM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT...
  DIMINISHING TO 5 TO 15 KT WITH GUSTS TO 20 KT OVERNIGHT. 

* SEAS 4 TO 8 FEET...SUBSIDING TO 2 TO 4 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Oct 30, 7:00 AM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Oct 30, 7:00 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
700 AM EDT SUN OCT 30 2011

.SYNOPSIS...
THE CENTER OF AN INTENSE LOW PRESSURE SYSTEM LOCATED IN THE GULF
OF MAINE EARLY THIS MORNING WILL CONTINUE TO TRACK NORTHEAST AND
FURTHER INTENSIFY THIS MORNING. THE INTENSE COASTAL STORM WILL
EXIT INTO THE MARITIMES TODAY WITH A GUSTY NORTHERLY FLOW IN ITS
WAKE. HIGH PRESSURE WILL BUILD IN AND THEN REMAIN OVER NEW ENGLAND
THROUGH THE MIDDLE OF NEXT WEEK, WITH A GRADUAL WARM UP EXPECTED.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE 645AM: HAVE DROPPED THE HIGH WIND WARNING ALONG THE COAST
AND ALSO THE WINTER STORM WARNINGS FOR NORTHERN/CENTRAL AND
SOUTHEAST NEW HAMPSHIRE AND EXTREME SOUTHWEST MAINE WITH CONDITIONS
IMPROVING AS THE LAST OF THE WRAPAROUND ENHANCEMENT MOVES EAST
AWAY FROM THE AREA. THE LEFTOVER AREAS OF LIGHT SNOW WILL
GRADUALLY COME TO AN END THIS MORNING WITH CLEARING THIS
AFTERNOON. NO OTHER CHANGES ATTM.

PREV DISCUSSION;
THE INTENSE LOW PRES SYSTEM OF 989 MB WAS CENTERED JUST E OF CAPE
COD AT 4 AM AND MOVING NEWD AS IT CONTINUED TO RAPIDLY INTENSIFY
AS PRES FALLS INDICATED. A NICE COMMA HEAD WITH WRAPAROUND HEAVY
SNOWS OF 1-2 INCHES/HR SHOWS UP NICELY ON IR/WATER VAPOR SAT
IMAGERY ACROSS MAINE AND INTO NH. RADAR SHOWS BEST BANDING
CONTINUES ACROSS INTERIOR YORK-CUMBERLAND-ANDROSCOGGIN COUNTIES
WITH REPORTS OVER 15 INCHES IN SOME SPOTS ALREADY REPORTED. THE
FORECAST EARLIER WAS REVISED TO INCREASE SNOW AMOUNTS AND WILL
KEEP THAT FORECAST IN TACT AT THIS POINT. WILL KEEP ALL HEADLINES
AS WELL. WINDS ALONG THE IMMEDIATE COAST HAVE NOT REACHED HIGH
WIND CRITERIA BUT WINDS CONTINUE TO INCREASE AND MAY REACH HIGH
WIND WARNING CRITERIA OVER THE NEXT SEVERAL HOURS SO WILL LEAVE
THAT IN PLACE AS WELL. THE SYSTEM WILL QUICKLY COME TO AN END BY
MID-LATE MORNING WITH RAPID CLEARING IN THE AFTERNOON SO FCST GUID
TEMPS INTO THE 40S SEEMS OK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
SKIES WILL BE CLEAR TONIGHT AS HIGH PRES BUILDS ACROSS THE REGION
ON DOWSLOPING NORTHWEST WINDS. ON MONDAY HIGH PRES WILL BECOME
CETERED OVER THE AREA SO A NICE DAY EXPECTED AND SHOULD AID IN
MELTING MUCH OF THE SNOW. USED A BLEND OF MAV/MET TEMPS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE BUILDS INTO THE AREA. THIS HIGH WILL REMAIN THE
DOMINANT WEATHER FEATURE THRU THE LATTER HALF OF THE WORK WEEK.
NEXT CHC FOR PCPN WILL COME LATE IN THE WEEK AS A FRONTAL BOUNDARY
APPROACHES FROM THE WEST. HOWEVER...FORCING IS WEAK ACROSS THE
REGION...AND ATTM TIME LOOKS LIKE NOTHING MORE THAN SCHC
SHRA/SHSN.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
SHORT TERM...IFR TO LIFR COND WILL CONTINUE INTO THIS MORNING BUT
IMPROVE RADPIDLY TOO VFR THIS AFTERNOON AND BECOME VFR CLR FOR
TNGT AND MON.

LONG TERM...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH MIDWEEK.

&&

.MARINE...
SHORT TERM...STORM WARNING IS IN EFFECT FOR THE WATERS AS WINDS OF
UP TO 50 KTS AND GUSTS TO 60-65 KTS ARE EXPECTED THROUGH THIS
MORNING. MODELS WILL LIKELY HAVE A TOUGH TIME HANDLING BOTH WIND
AND SEA FORECASTS IN THIS EXTREME EVENT. LATER TODAY AND TONIGHT
WINDS WILL DIMINISH RAPIDLY AND BECOME LIGHT ON MONDAY.

LONG TERM...WINDS AND SEAS WILL CONTINUE TO DIMINISH THRU MIDWEEK.

&&

.TIDES/COASTAL FLOODING...
THIS AFTERNOON AT 2 PM A TIDE OF 11.2 FEET IS FORECAST. BY THIS
TIME...WINDS SHOULD BE FROM THE NORTH TO NORTHWEST AND DIMINISHING SO
NOTHING MORE THAN SOME SPLASHOVER IS EXPECTED WITH THIS TIDE.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR
     MEZ007>009-012>014-019>022-024>028.
NH...NONE.
MARINE...STORM WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ150>154.

&&
Hazardous weather outlook, Oct 30, 6:30 AM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
630 AM EDT SUN OCT 30 2011

MEZ018-NHZ001>010-013-311030-
INTERIOR YORK-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
630 AM EDT SUN OCT 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW WILL BE ENDING THIS MORNING FOLLOWED BY CLEARING THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007>009-012>014-019>022-311030-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-
630 AM EDT SUN OCT 30 2011

...WINTER STORM WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ024>028-311030-
COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
630 AM EDT SUN OCT 30 2011

...WINTER STORM WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023-NHZ014-311030-
COASTAL YORK-COASTAL ROCKINGHAM-
630 AM EDT SUN OCT 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-311030-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
630 AM EDT SUN OCT 30 2011

...STORM WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 6:00 PM EDTSmall Craft AdvisoryGYX9 hr

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.